View Full Version : weaning off psych meds
06-09-2009, 12:27 PM
I've been taking Celexa (an anti-depressant) for almost 10 years now and have started weaning. I'm currently on a very low dose but am getting some bad withdrawal. My first question is, is there any way to speed up the withdrawal process? It's been over a week now!
My second question is, are there any other RAW people that have mental issues they can share and maybe how RAW has helped them?
06-09-2009, 01:32 PM
i saw on hte DVD Foodmaters that you can take 1000 mgs of niacin daily to replace anti-depressants..maybe look into that?
06-09-2009, 03:26 PM
what are your withdrawal symptoms?
06-09-2009, 03:40 PM
I'm having body zaps every 3-10 minutes. It's outrageous.
They wanted to put me on Depakote but I said enough. Maybe all these meds are actually making me worse. Do you think?
06-09-2009, 04:17 PM
Sorry, what do you mean by body zaps? Like a convulsion? I looked up that drugs you were talking about them wanting to put you on and it says its used for convulsions. What kind of a doctor are you working with. Do they understand your desire to be drug free? Have you tried a naturopath? You should be under some kind of doctors care if you are coming off drugs.
Have you been raw long enough to have healed whatever problems required the drugs in the first place? Maybe you need to stay on them for a while as you heal through raw foods. Then try going off them. I don't know. I am just throwing out suggestions and question here.
I was on Wellbutrin - antidepressant and went off it. No side effects which affirmed my belief that I wasn't depressed just suffering from seasonal affected disorder. Now I just sit in front of a light in the morning in the winter. But I have a friend - not raw- on Wellbutrin who has bad side effects within days of dropping the dose. Agitation, nervousness, anger.
06-09-2009, 05:25 PM
Body zaps are like a very slight electric shock that goes through your entire body, kind of makes you dizzy. I get these a lot going off SSRIs. I just can't remember how long it took. I thought maybe someone knew of a holistic approach to speeding up the withdrawal effects.
I wrote a letter to my doctor yesterday telling her that I'm going off the Depakote and her nurse called me back with no objections. I've only been on that drug for a week. It's causing me to be very tired and hungry and my hair will probably fall out, which freaks me out.
I want to go the more natural route and see if there is something else out there. I've been on and off so many medications and hospitalized so many times I'm tired of it. In fact, I just got out of the hospital a week ago for a depressive episodes. My diagnoses include: major clinical depression, anxiety disorder, anorexia (in remission), mood disorder-NOS, and most recently bipolar.
The medication I am currently taking is 5-10 mgs Celexa every other day (to wean), Valium 10 mgs and Trazodone 50 mgs (to sleep). Not sure I'll be able to get off Trazodone because I have very serious sleep problems.
06-09-2009, 05:48 PM
just thought i'd mention those "zaps" happened to an old friend of mine the first week of taking them except it was happening in her brain! she described it as eletrical shocks going on like non stop. she quit taking anti's altogether after that.
06-09-2009, 06:43 PM
I don't know what to suggest. I hope someone else that has had some similar experiences will pop in to give you some suggestions. Good luck with it. You are in my thoughts.
06-09-2009, 07:59 PM
06-09-2009, 09:50 PM
Few remedies I've seen that could help:
high dose of Omega 3 capules (most recommended by several people), Vitamin B Complex, & a good quality multi-vitamin
Prozac-sometimes it helps to be on for a few weeks to eliminate withdrawal. Suppose to be the one with the least amount of issues.
06-09-2009, 10:31 PM
Read more info about this. There are supplement programs and books about this, including specific ones for each med. Pretty crazy how toxic they are. Omega 3s should be 3000 mg+ and should be a very high quality one free of any toxins or heavy metals. This seems to be the best remedy for your particular symptoms.
06-10-2009, 05:52 AM
06-10-2009, 05:56 AM
Your welcome. :) Hope something works.
Powered by vBulletin® Version 4.1.4 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.